Zoladex effects, of lack thereof!

Hi, I had my second zoladex injection last week and I've literally had no side affects. I am on HRT but every single person I have spoken to has had some side affects. I am just feeling nothing. No major difference in pain, no side affects, nout. I just feel like its not working. So I was wondering, when does it start to kick in with the effects, good and bad, and what can I do if its not working? Thanks in advance.

6 Replies

  • You could ask your GP or whoever is administering the zoladex to check the batch they are using is not out of date and is being correctly administered. There are always side effects - the bad ones we don't like. The good ones are the stopping of ovarian activity, periods and endo pains because they are no longer bleeding.

    It may be that the HRT you are on is too strong is adding back all the hormones your body is needing to carry on - but even if that were the case there would still be side effects from the pituitary gland being shut down and switching off the body thermostat to give you hot flushes and cold chills, which you do not mention as happening either.

    So i am inclined to think perhaps you have been given a rogue batch - perhaps not stored at the right temperature or something has gone amiss.

    Please have a word with your Doc or which ever department is giving you the implants - GP surgery, local health clinic, local hosp etc.

    Sounds rather a strange case to me. You do want it be doing something - otherwise why take the stuff? Ask the supplier to check the batch and perhaps get it swapped for fresh supplies just in case it is a faulty consignment.

    If it has been administered by the same person twice - then perhaps they are not fully deploying the plunger to put the implant properly inplace and it might be worth trying a different GP or Nurse to do the next one. I had 4 different people administering mine.

    You could always contact Astra Zenica the manufacturers to see what they advise seeing as it is their product. it is manufactured in the UK.

    I have never yet come across anyone who had no side effects whatsoever good or bad from the drug.

  • Interesting - I have had jab number 3 2 weeks ago and the pain is back. Could be a rogue batch?

  • I'll ask, but my Drs surgery are not very forthcoming with things like that. They don't like to admit any mistakes or wrongdoings. I've not had any hot flushes or cold chills, which is one of the reasons I think its not working. However I haven't had a period in just over 2 months, but that could be down to me coming off of the pill for the first time in over two years. Before the pill my periods were far from regular. I have decided to stop my HRT to see if anything happens, or doesn't. I've had two different nurses do it now, so I'd be inclined to think its not down to incorrect administration. It seems pointless facing such a huge needle for the medication to not work at all. I cannot believe I'm "just lucky" with not getting any side affects. Everything I have read, heard and been told has basically said getting no side affects is basically impossible. Especially as my pain is nearly exactly the same. Another question, has anyone on here had any issue with the zoladex causing bone thinning?

  • Everyone does get bone thinning - all the GnRH drugs cause bone thinning - approx 6% bone density loss from a 6month course wthout HRT - which is tolerated by most of us and we don't notice it. But the problems arise when you choose to extend use over the max 6 months recommended by the manufacturer - bone density loss is not something you can readily get back.

    The loss from healthy bone of 6% density is not going to make that big a difference to your bone strength - you lose in 6 months on the drugs what you would naturally lose in 10 years after a natural menopause.

    So your bones will be reduced in strength to that of an average 65 year old woman after 6 months of the drugs.

    The HRT can offset the loss to an extent, and you can improve bone density by doing weight bearing exercise like walking or badminton (not weight lifting - which works on muscle). Any exercise that involves you standing up with your whole body weight being used, rather than cycling, rowing or swimming.

    Prolonged use of the drugs beyond manufacturers recommended maximum can make you much more susceptable to osteperosis in later years.

    It is not going to be a noticeable problem if you have normal bones at this point in time, All my GnRH was without HRT and I didn't notice any weakening of bone structure - i'm still built like a brick outhouse. LOL

  • Hi. I found that the benefits of Zoladex increased month on month and it was fabulous for me. I took Livial HRT and didn't suffer hot flushes or cold chills. It didn't eliminate my endo pain completely but it was a wonderful relief. The only drawback I had was weight gain but that's a small price to pay! Hang in there x

  • So, do you get additional bone thinning when you go through your natural menopause later on? I just wondered as I have bone loss in my mouth around my teeth so they're very loose already and I'd quite like to hang onto them for now... jc001, the trouble is I'm having no difference in anyway whatsoever. I've stopped the HRT to see if they're doing anything but so far nout. I spent an hour sitting down on a bus and ended up in so much pain due to the endo I was crying. Looked a right fool. Glad it worked for you though. All I can do is pray.

You may also like...